Alert archive / West Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 18, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 4, 2012, 11:50 PM EDT for 4 counties in West Virginia; 4 counties in Ohio. It was in force for 5 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 11:50 PM EDT (03:50 UTC)
- Expired
- May 5, 2012, 4:45 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 12:10 AM EDT | FLASH FLOOD | 14 Sw Leon, WV | FAST MOVING WATER ACROSS JERRYS RUN RD AND SR 2 IN SOUTHERN MASON COUNTY. |
| May 5, 12:15 AM EDT | FLASH FLOOD | 1 Nnw Rio Grande, OH | MULTIPLE REPORTS OF HIGH WATER ACROSS SR 325 IN RIO GRANDE WITH NUMEROUS RESCUES ONGOING. |
| May 5, 12:20 AM EDT | FLASH FLOOD | 7 Ssw Rio Grande, OH | WATER COVERING THE ROAD OVER SR 141. GALLIA COUNTY ATTEMPTING TO CLOSE THE ROAD. |
| May 5, 12:30 AM EDT | FLASH FLOOD | 9 Sw Gallipolis, OH | GALLIA COUNTY REPORTED FLOODING ACROSS LINCOLN PIKE RD, IMPASSABLE. |
| May 5, 12:35 AM EDT | FLASH FLOOD | 5 Ssw Letart, WV | HIGH WATER INUNDATED HOMES IN THE THOMAS RIDGE AREA JUST NORTH OF ROLLINS. |
| May 5, 12:40 AM EDT | FLASH FLOOD | 7 Nnw Leon, WV | FAST MOVING WATER ACROSS SR 2 AT THOMAS RIDGE RD, IMPASSABLE. |
| May 5, 12:40 AM EDT | FLASH FLOOD | Evans, WV | WATER RESCUE ON EVANSVIEW ROAD...BOAT USED TO RESCUE RESIDENTS FROM A HOME |
| May 5, 1:00 AM EDT | FLASH FLOOD | 4 Ene Point Pleasant, WV | A VEHICLE WAS ABANDONED BY THE DRIVER WHEN THEY TRIED TO CROSS HIGH WATER FLOWING ACROSS A BRIDGE NEAR LETART ROAD AND BETHEL ROAD. THE CAR WAS INUNDATED WITH WATER. WRECKER TO RETRIEVE VEHICLE WHEN WATER LEVEL SUBSIDES. EVENT TIME ESTIMATED. |
| May 5, 1:00 AM EDT | FLASH FLOOD | Evans, WV | WATER INUNDATED A BAR AND DAYCARE IN THE TOWN OF EVANS |
| May 5, 1:00 AM EDT | FLASH FLOOD | Mount Alto, WV | MULTIPLE VEHICLES...LARGE APPLIANCES...AND A BOAT WERE SWEPT AWAY BY HIGH WATER ALONG LITTLE MILL CREEK. EVENT TIME ESTIMATED. |
| May 5, 1:56 AM EDT | FLASH FLOOD | 4 Sse Letart, WV | SWIFT WATER RESCUE FOR 2 PEOPLE TRAPPED IN A CAMPER FLOATING DOWN LITTLE MILL CREEK... SUBJECTS WERE RESCUED SAFELY. EVENT TOOK PLACE RIGHT ON JACKSON AND MASON COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
068
WGUS51 KRLX 050350
FFWRLX
OHC053-079-087-105-WVC011-035-053-079-050545-
/O.NEW.KRLX.FF.W.0018.120505T0350Z-120505T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1150 PM EDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CABELL COUNTY IN WEST VIRGINIA...
WEST CENTRAL JACKSON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF RIPLEY...
MASON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF POINT PLEASANT...
NORTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA...
GALLIA COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...RIO GRANDE...GALLIPOLIS...
SOUTHEASTERN JACKSON COUNTY IN SOUTHEAST OHIO...
NORTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
SOUTHWESTERN MEIGS COUNTY IN SOUTHEAST OHIO...
* UNTIL 145 AM EDT
* AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW HAVEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3882 8266 3903 8241 3903 8233 3904 8232
3901 8201 3883 8164 3841 8221 3878 8267
$$
212 follow-up statements
038
WGUS51 KRLX 050542
FFWRLX
OHC053-079-087-105-WVC011-035-053-079-050845-
/O.EXT.KRLX.FF.W.0018.000000T0000Z-120505T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
142 AM EDT SAT MAY 5 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CABELL COUNTY IN WEST VIRGINIA...
WEST CENTRAL JACKSON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF RIPLEY...
MASON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF POINT PLEASANT...
NORTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA...
GALLIA COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...RIO GRANDE...GALLIPOLIS...
SOUTHEASTERN JACKSON COUNTY IN SOUTHEAST OHIO...
NORTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
SOUTHWESTERN MEIGS COUNTY IN SOUTHEAST OHIO...
* UNTIL 445 AM EDT
* AT 136 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING CONTINUED OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW HAVEN
THE HEAVY RAIN...WHICH CAUSED THE FLASH FLOODING...HAD PUSHED
SOUTHEAST OF THE WARNED AREA. HOWEVER...LIGHT TO MODERATE RAIN
CONTINUED ACROSS PORTIONS OF THE AREA. THIS ADDITIONAL RAINFALL
SHOULD ACT TO ENHANCE THE FLOODING THAT WAS OCCURRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3882 8266 3903 8241 3903 8233 3904 8232
3901 8201 3883 8164 3841 8221 3878 8267
$$
09345
WGUS71 KRLX 050838
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
438 AM EDT SAT MAY 5 2012
OHC053-079-087-105-WVC011-035-053-079-050846-
/O.EXP.KRLX.FF.W.0018.000000T0000Z-120505T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GALLIA OH-JACKSON OH-LAWRENCE OH-MEIGS OH-PUTNAM WV-MASON WV-
JACKSON WV-CABELL WV-
438 AM EDT SAT MAY 5 2012
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 AM EDT FOR SOUTHWESTERN
MEIGS...NORTHEASTERN LAWRENCE...SOUTHEASTERN JACKSON AND GALLIA
COUNTIES IN SOUTHEAST OHIO...AND NORTH CENTRAL CABELL...WEST CENTRAL
JACKSON...MASON AND NORTHWESTERN PUTNAM COUNTIES IN WEST VIRGINIA...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.
STREAMS AND CREEKS HAVE BEGUN TO RECEDE. HOWEVER...SOME OF THE
LARGER STREAMS AND CREEKS ARE STILL QUITE HIGH AND MAY STILL BE
RESULTING IN SOME ROAD CLOSURES DUE TO HIGH WATER.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3882 8266 3903 8241 3903 8233 3904 8232
3901 8201 3883 8164 3841 8221 3878 8267
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 4, 7:46 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 4, 7:46 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
746 PM EDT FRI MAY 4 2012
.SYNOPSIS...
UPPER LEVEL DISTURBANCES ACTING ON VERY WARM AND HUMID AIR...WILL
YIELD REPEATED THREATS FOR SHOWERS AND THUNDERSTORMS INTO SATURDAY.
DRIER AIR TRIES TO FORM A BREAK SATURDAY NIGHT INTO SUNDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
UPDATE TO INCLUDE REST OF SE OH ZONES IN THE FFA. LINE OF STORMS
TO THE WEST AS WELL AS COMPLEX COMING DOWN FROM THE GREAT LAKES IS
STARTING TO GET THEIR ACTS TOGETHER. PW VALUES 1.5 TO 1.6 AND
STORMS SLOWING A BIT. ALSO, BACK BUILDING STARTING TO FORM BEHIND
THESE STORMS AS WELL.
PREVIOUS DISCUSSION...
DUE TO RECENT RAINFALL...FLASH FLOOD
GUIDANCE IS SCARY LOW. SOME AREAS ARE 0.75 IN THREE HOURS. EVEN A
REGULAR THUNDERSTORM COULD CAUSE PROBLEMS IN THESE AREAS. IN
ADDITION...A VORTICITY LOBE WILL MOVE OVER THE REGION
TONIGHT...AND COULD CREATE A GOOD THUNDERSTORM COMPLEX. MODELS
DISAGREE ON WHERE THIS COMPLEX WILL GO...BUT THUNDERSTORMS ARE
FORMING TO THE WEST WITH THIS FEATURE...SO WILL TIME SYSTEM OFF OF
THE STORMS. A COLD FRONT ALSO PUSHES INTO THE REGION OVERNIGHT AND
COULD PRODUCE A FOCUSING MECHANISM FOR THUNDERSTORMS. THEREFORE
WILL ISSUE A FLASH FLOOD WATCH FOR MUCH OF THE FORECAST AREA LATE
THIS AFTERNOON AND TONIGHT.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
PESKY FRONTAL BOUNDARY SOUTH OF THE AREA REDEVELOPS OVER CWA AS A
WARM FRONT IN RESPONSE TO NEXT SYSTEM ORGANIZING OVER THE PLAINS
STATES. HOWEVER...MOISTURE DEPTH REMAINS MEAGER SO KEPT POPS
CONFINED TO MTN COUNTIES FOR ELEVATED HEAT SOURCE REASONS. SOME
TIMING DIFFERENCES WITH COLD FRONT SO KEPT INHERITED POPS BASICALLY
THE SAME HEADING INTO MONDAY AFTERNOON.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS CONTINUE TO CARRY A STRONG AND SLOW MOVING COLD FRONT ACROSS
THE AREA TUESDAY AND TUESDAY NIGHT...IN RESPONSE TO AN AMPLIFYING
NORTHERN STREAM SHORT WAVE DIVING OUT OF THE UPPER MIDWEST. THE NAM
APPEARS A LITTLE FAST WITH THE FRONT...SO GOING WITH THE SLOWER GFS
AND EURO FRONTAL SOLUTIONS. THIS WILL BRING THE FRONT EAST OF THE
MOUNTAINS TUESDAY NIGHT. GOOD UPPER SUPPORT AND MOIST UNSTABLE
SOUTHERLY FLOW WILL BRING SHOWERS AND THUNDERSTORMS PRECEDING THE
FRONT MONDAY NIGHT AND TUESDAY.
THE ECMWF THEN TRIES TO CLOSE THE UPPER SYSTEM OFF OVER THE MID
ATLANTIC STATES BY WEDNESDAY. SO AFTER FRONTAL PASSAGE TUESDAY
NIGHT...A COMPROMISE IS IN ORDER FOR WEDNESDAY...GOING WITH A
SLOWER BUT PROGRESSIVE GFS SOLUTION. WHILE SCATTERED SHOWERS
CONTINUE WEDNESDAY IN THE MOIST AND MUCH COOLER WRAPAROUND
FLOW...CANADIAN HIGH PRESSURE WITH DRIER AIR WILL BUILD IN FOR
THURSDAY AND FRIDAY.
HPC TEMPS LOOK GOOD...NEAR SEASONABLE TEMPS PRECEDING THE FRONT
WITH ALL THE CLOUDS AND SHOWERS...BUT BELOW NORMAL BEHIND THE FRONT
FOR WEDNESDAY AND THURSDAY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL DISTURBANCE WILL PRODUCE MORE ORGANIZED MVFR TO IFR
IN CIGS AND VSBYS IN SHOWERS AND THUNDERSTORMS TONIGHT...WITH A
COLD FRONT ALSO SLIDING INTO THE AREA FROM THE NORTH. SOME MVFR
FOG POSSIBLE WHERE SITES RECIEVE ANY RAIN. TIMING OF THESE STORMS
TRICKY AND CONFIDENCE IS MEDIUM. VFR CIGS RETURN FROM NORTH TO
SOUTH LATE SATURDAY AFTERNOON AS FRONT MOVES SOUTH AND HIGH
PRESSURE BUILDS IN OVER THE REGION.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: TIMING AND INTENSITY OF THUNDERSTORMS COULD
VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 05/05/12
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY M M M M M M M M M M M M
HTS CONSISTENCY M M M M M M M M M M M M
BKW CONSISTENCY M M M M M M M M M M M M
EKN CONSISTENCY M M M M M M L H L L L L
PKB CONSISTENCY M M M M M M M M M M M M
CKB CONSISTENCY L M M M M L L H H H H H
AFTER 00Z SUNDAY...
WIDESPREAD IFR CONDITIONS ARE NOT EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR WVZ005>011-
013>020-024>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JS/RPY/JMV/30
NEAR TERM...JS
SHORT TERM...30
LONG TERM...JMV
AVIATION...JSHazardous weather outlook, May 4, 2:42 PM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 242 PM EDT FRI MAY 4 2012 KYZ101>103-105-OHZ083-085>087-WVZ005>011-013>020-024>032-037>040-046- 047-051845- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 242 PM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SATURDAY...WHICH MAY CONTINUE THE THREAT OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-VAZ003-004-WVZ033>036-051845- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-DICKENSON-BUCHANAN-MCDOWELL- WYOMING-RALEIGH-FAYETTE- 242 PM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY SHOWERS AND THUNDERSTORMS TONIGHT MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 4, 10:09 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1009 PM EDT FRI MAY 4 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0951 PM FLOOD NELSONVILLE 39.45N 82.25W
05/04/2012 ATHENS OH PUBLIC
STREAMS OVER ROADS OR BRIDGES.
EVENT OCCURRED 9:42PM
&&
NNNNLocal storm report, May 4, 10:13 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM FLASH FLOOD ATHENS 39.33N 82.10W
05/04/2012 ATHENS OH 911 CALL CENTER
NELSONVILLE... OH. ADAMS... ELIZABETH... FORT AND JOHN
ST. FLOODED. 2-3 FEET OF WATER OVER THE ROADS.
&&
EVENT NUMBER RLX1200271
LZLocal storm report, May 4, 11:15 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1115 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM FLASH FLOOD MCARTHUR 39.25N 82.47W
05/04/2012 VINTON OH 911 CALL CENTER
FLOODED ROADS SOUTH SIDE OF MCARTHUR
&&
EVENT NUMBER RLX1200272
LZLocal storm report, May 4, 11:17 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1117 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD 4 WNW JACKSON 39.07N 82.70W
05/04/2012 JACKSON OH CO-OP OBSERVER
LOW ROADS CLOSED. STATE HIGHWAYS BEING CLOSED DUE TO
WATER. HEAVY RAINS CONTINUE.
&&
EVENT NUMBER RLX1200273
LZLocal storm report, May 4, 11:21 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1121 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD ATHENS 39.33N 82.10W
05/04/2012 ATHENS OH 911 CALL CENTER
AMESVILLE NEAR 550. EXTREME WESTERN PART OF STATE NEAR
RT 33. ROADS CLOSED DUE TO FLOODING.
&&
EVENT NUMBER RLX1200274
LZSpecial weather statement, May 4, 11:34 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1134 PM EDT FRI MAY 4 2012
OHZ075-076-083>087-WVZ005>010-013>017-050630-
ATHENS OH-CABELL WV-GALLIA OH-JACKSON WV-JACKSON OH-KANAWHA WV-
LAWRENCE OH-LINCOLN WV-MASON WV-MEIGS OH-PLEASANTS WV-PUTNAM WV-
ROANE WV-VINTON OH-WASHINGTON OH-WAYNE WV-WIRT WV-WOOD WV-
1134 PM EDT FRI MAY 4 2012
...THUNDERSTORMS AND SHOWERS WILL AFFECT
ATHENS...CABELL...GALLIA...JACKSON...LAWRENCE...MASON...MEIGS...NORTH
EASTERN WAYNE...NORTHERN KANAWHA...NORTHERN
LINCOLN...PLEASANTS...PUTNAM...SOUTHEASTERN
VINTON...WASHINGTON...WESTERN ROANE...WIRT AND WOOD COUNTIES...
AT 1127 PM EDT...SHOWERS AND THUNDERSTORMS WERE MOVING SOUTHEAST
SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS HAVE AND CAN PRODUCE
RAINFALL AMOUNTS OF UP TO AN INCH AN HOUR...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3958 8123 3924 8127 3915 8133 3913 8129
3842 8137 3819 8230 3865 8278 3876 8267
3884 8266 3885 8277 3894 8276 3895 8281
3910 8280 3961 8139 3961 8127
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:57 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 48 min |
| May 4, 11:34 PM EDT | Special Weather Statement | RLX | Cabell, Jackson, Mason, Putnam, Roane, Wirt and 1 more | 3 hr |
| May 5, 12:23 AM EDT | Special Weather Statement | RLX | Cabell, Jackson, Putnam, Roane | 22 min |
| May 5, 12:58 AM EDT | Special Weather Statement | RLX | Kanawha, Lincoln | 32 min |
| May 5, 3:08 AM EDT | Special Weather Statement | RLX | Braxton, Gilmer, Ritchie, Webster | 37 min |
| May 5, 4:00 AM EDT | Special Weather Statement | RLX | Braxton, Gilmer, Lewis, Nicholas, Webster | 30 min |
| May 5, 11:52 AM EDT | Flash Flood Warning | RLX | Braxton, Gilmer | 3 hr |
| May 5, 4:55 PM EDT | Special Weather Statement | RLX | Randolph | 110 min |
| May 5, 7:48 PM EDT | Special Weather Statement | RLX | Pleasants | 87 min |
| May 4, 8:07 PM EDT | Special Weather Statement | RLX | Morgan, Perry | 53 min |
| May 4, 8:39 PM EDT | Special Weather Statement | RLX | Gallia, Jackson, Vinton | 66 min |
| May 4, 9:02 PM EDT | Flash Flood Warning | RLX | Jackson | 7 hr |
| May 4, 9:17 PM EDT | Special Weather Statement | RLX | Morgan, Perry | 118 min |
| May 4, 9:33 PM EDT | Special Weather Statement | RLX | Athens | 117 min |
| May 4, 10:00 PM EDT | Flash Flood Warning | RLX | Vinton | 6 hr |
| May 4, 10:12 PM EDT | Flash Flood Warning | RLX | Athens | 6 hr |
| May 4, 10:29 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Meigs, Vinton | 31 min |
Nearby
Flash Flood Warnings in West Virginia, 2012Flash Flood Warnings in Ohio, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.